Georgia, 2005

Hail in Georgia, March 14, 2005

March 14, 2005 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 14, 2:10 PM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 14, 2:10 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EST MON MAR 14 2005

.SYNOPSIS...THE SURFACE COLD FRONT IS SLOWLY SAGGING SE THIS
AFTERNOON...WITH A STRONG THETA-E GRADIENT & NW FLOW BEHIND THE
FRONT. AT 1 PM BOUNDARY JUST NW OF KTLH WITH PRE-FRONTAL TROUGH FROM
JUST OFF THE COASTAL WATERS TO EAST OF KVLD. THIS WAS THE LIFT FOR
THE STORMS OVER THE COASTAL WATERS & TO THE EAST. WITH THE
DIFFERENTIAL HEATING...IN PLACE MOISTURE & INSTABILITY...STILL A
CHANCE OF SCATTERED SHOWERS & ISOLATED TSTMS OVER THE EASTERN TO SE
PARTS OF CWA. SEVERE THREAT REMAINS LOW. CURRENT 88D RADARS HAVE
CONVECTION OF THE COASTAL WATERS PUSHING EAST. WITH BOUNDARY
DRIFTING SOUTH...THIS WOULD BE WHERE ANY CONVECTION COULD FORM.
UPPER DYNAMICS ARE WEAK. 12Z KTAE SOUNDING HAD A PRECIP WATER VALUE
OF 1.23 INCHES...A CAPE NEAR 1900 J/KG...& LI OF -7.4.

&&

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...EXPECTING THE FRONTAL AS
THE BOUNDARY DRIFTS SE...STILL EXPECT ISOLATED SHOWERS &
THUNDERSTORMS. THEN ON TUESDAY...THE BOUNDARY SHOULD DRIFT FAR
ENOUGH SOUTH TO BE A DRY & COOLER DAY. THEN THE MAIN SYSTEM SETS UP
FOR TUESDAY NIGHT & WEDNESDAY WITH LIKELY TO CAT SHOWERS & ISOLATED
TSTMS. OVERALL QPF SHOULD BE 0.5-1.0 INCHES ALL AREAS...WITH GREATER
THAN 1 INCH S & SE OF SURFACE LOW. THIS MAIN SYSTEM IS EXPECTED TO
BE EAST OF THE CWA BY 12Z THURSDAY.

.LONG TERM (THURSDAY THROUGH MONDAY)...SOME SMALL CHANCES OR RAIN
LINGER THURSDAY OVER THE CWA...WITH A DRYING TREND INTO FRIDAY. THEN
THE NEXT CENTRAL PLAINS SYSTEM PUSHES ACROSS THE OHIO VALLEY WITH A
TRAILING COLD FRONT. THIS WILL BRING ANOTHER SHOT OF SHOWERS &
TSTMS. SUNDAY SHOULD BE A BIT COOLER & DRY. MONDAY HAS A SURFACE
HIGH DOMINATING THE PATTERN.

&&

.MARINE...WINDS & SEAS ARE REMAINING BELOW SCEC. EXPECT WINDS & SEAS
TO GRADUALLY INCREASE TUESDAY LATE TO WEDNESDAY TO SCEC TO NEAR SCA
WITH SYSTEM.

&&

.FIRE WEATHER...EXPECTING RH VALUES TO REMAIN ABOVE THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE  54 71 58 71/ 40 30 70 80
PANAMA CITY  56 70 62 70/ 30 50 80 80
DOTHAN       51 66 55 67/ 10 50 80 80
ALBANY       51 68 55 67/ 30 30 80 80
VALDOSTA     53 71 56 70/ 50 20 70 80
CROSS CITY   57 74 62 75/ 30 20 60 80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

MCT
Hazardous weather outlook, Mar 14, 4:30 AM EST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 AM EST MON MAR 14 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-151015-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
430 AM EST MON MAR 14 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
A FRONTAL BOUNDARY SLOWLY MOVING THROUGH THE AREA TODAY WILL PROVIDE
THE FOCUS FOR SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY
PRODUCE LARGE HAIL AND GUSTY WINDS...ESPECIALLY IN SOUTH-CENTRAL
GEORGIA AND AROUND THE FLORIDA BIG BEND. THE ACTIVITY WILL DIMINISH
RAPIDLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A LOW WILL DEVELOP IN THE NORTHWESTERN GULF AND PUSH A WARM FRONT
NEAR THE AREA ON TUESDAY...WITH A COLD FRONT EXPECTED TO MOVE THROUGH
ON WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THESE
FEATURES. HIGH PRESSURE WILL BUILD BACK INTO THE AREA LATE IN THE
WEEK...WITH JUST SLIGHT CHANCES OF RAIN IN THE FORECAST THROUGH THE
START OF THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THE STORMS TODAY MAY APPROACH SEVERE LIMITS IN SOUTH-CENTRAL
GEORGIA AND THE FLORIDA BIG BEND...AND SPOTTER ACTIVATION MAY BE
REQUIRED LATER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

23-MCNATT

In the hours before

Special weather statement, Mar 14, 1:41 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
141 PM EST MON MAR 14 2005

GAZ127>131-146>148-158>161-150000-
BEN HILL GA-BERRIEN GA-BROOKS GA-COLQUITT GA-COOK GA-IRWIN GA-
LANIER GA-LOWNDES GA-THOMAS GA-TIFT GA-TURNER GA-WORTH GA-
INCLUDING THE CITIES OF...ADEL...ASHBURN...FITZGERALD...LAKELAND...
MOULTRIE...NASHVILLE...OCILLA...QUITMAN...SYLVESTER...THOMASVILLE...
TIFTON AND VALDOSTA
141 PM EST MON MAR 14 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR A PORTION OF SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 700 PM EST
MONDAY EVENING.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES IN GEORGIA:

WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...
BEN HILL...IRWIN...BERRIEN...LANIER AND LOWNDES.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EARLY EVENING ALONG AND AHEAD OF A COLD FRONT SAGGING
SOUTHWARD ACROSS THE REGION. THE MAIN THREAT FROM THESE STORMS WILL
BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

22-BARRY
Special weather statement, Mar 14, 4:54 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 PM EST MON MAR 14 2005

GAZ159-160-142222-
BROOKS GA-LOWNDES GA-
INCLUDING THE CITIES OF...QUITMAN AND VALDOSTA
454 PM EST MON MAR 14 2005

AT 452 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN BROOKS COUNTY EAST OF BADEN AND
NORTH OF NANKIN...MOVING NORTHEAST AT 30 MPH. THE STORM IS EXPECTED
TO CROSS INTO LOWNDES COUNTY AND PASS JUST SOUTH OF VALDOSTA BETWEEN
515 AND 530 PM.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...AND TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.

18-WOOL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lowndes

When
March 14, 5:18 PM EST
Where
Lowndes County, West Valdosta
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.800, -83.300

Golfball size hail reported by the Lowndes County EMA.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439508.